Go Back   NeuroTalk Support Groups > Health Conditions M - Z > Multiple Sclerosis

Question about Solu-medrol??

Reply
Thread Tools Display Modes
Unread 01-15-2013, 04:26 PM   #1
bknejones
Junior Member
 
bknejones's Avatar
 
Join Date: Jan 2013
Location: Knoxville, Tennessee
Posts: 25
Default Question about Solu-medrol??

I'm currently having my first, KNOWN, MS flare up. I start 3 days of IV solu-medrol tomorrow. I've gotten 3, 5 day courses of it before for the optic neuritis that I went through about a year and a half ago and it worked well to bring back my sight fully after the 3rd course. This, however, is the first time I am getting the solu-medrol for the MS, and my question is.. Will I notice a difference rather quickly or will it take a while before the medicine takes effect? I'm in severe pain and now am unable to use my right.. barely. I have two young boys who require my attention and care and am hoping that the medicine takes effect quickly. Anyhow, any information would be much appreciated!
bknejones is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (01-16-2013), Erika (01-16-2013), KittyLady (01-16-2013), SallyC (01-15-2013), Shadiyah (01-18-2013), tamiloo (01-16-2013)
Unread 01-15-2013, 10:56 PM   #2
SallyC
Legendary
 
SallyC's Avatar
 
Join Date: Sep 2006
Location: SW Ohio
Posts: 17,339
My Mood:
Default

So sorry for your pain. I always found that after you've had Solu-medrol, that it takes up to a month, before you feel better.

I hope it works sooner for you.
__________________
~Love, Sally
.


Pic taken by Son n Dil-Virg, Oct 4, 2014.

.

"The best way out is always through". Robert Frost



~If The World Didn't Suck, We Would All Fall Off~
SallyC is offline   Reply With Quote
"Thanks for this!" says:
bknejones (01-17-2013), Erika (01-16-2013), tamiloo (01-16-2013)
Unread 01-16-2013, 10:20 AM   #3
bknejones
Junior Member
 
bknejones's Avatar
 
Join Date: Jan 2013
Location: Knoxville, Tennessee
Posts: 25
Default

Oh, that stinks! Thank you, though! At least I will be getting it A friend of mine told me about a masseuse that works specifically for MS patients and said the massage helps to "work" the medicine in quicker. So I will be making an appointment with her in hopes that it makes the IV kick in faster! We will see though. Hoping for the best, thank you for your input. I'm so new to the MS world, I feel blind to the whole idea of it, because it effects everyone differently.
bknejones is offline   Reply With Quote
"Thanks for this!" says:
Erika (01-16-2013), KittyLady (01-16-2013), SallyC (01-16-2013), tamiloo (01-16-2013)
Unread 01-16-2013, 02:32 PM   #4
Debbie D
Grand Magnate
 
Debbie D's Avatar
 
Join Date: Jan 2008
Location: Naperville IL
Posts: 4,961
Default

I used to notice my spasticity quickly reduce in intensity rather soon after my infusions.
I will tell you what my neuro suggested-a slow infusion is better-no quicker than 45 minutes. Also eat a diet low in sodium for a week after your 1st infusion-no more than 2000mg per day. That will help keep the swelling down.
And I always bring some hard candy like cinnamon discs to lessen that icky taste from the solumedrol.
Hope it helps you
__________________
Instant Karma's gonna get you-gonna knock you right in the head...John Lennon
Debbie D is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (01-16-2013), bknejones (01-17-2013), Erika (01-16-2013), KittyLady (01-16-2013), SallyC (01-16-2013)
Unread 01-16-2013, 05:35 PM   #5
bknejones
Junior Member
 
bknejones's Avatar
 
Join Date: Jan 2013
Location: Knoxville, Tennessee
Posts: 25
Default

I forgot about the nasty taste! After she got it started the taste entered my mouth and I thought to myself "Oh no... I was not prepared for this!" lol I have noticed that after todays course the pain seems to be WORSE. I hope this is just a "gets worse before it gets better" thing.
bknejones is offline   Reply With Quote
"Thanks for this!" says:
ANNagain (01-16-2013), Debbie D (01-17-2013), Erika (01-17-2013), SallyC (01-16-2013)
Unread 01-17-2013, 02:31 AM   #6
Erin524
Grand Magnate
 
Erin524's Avatar
 
Join Date: Dec 2007
Posts: 4,813
My Mood:
Default

When I've had steroids (oral and IVSM) I tend to eat garlicky tasting foods because it seems to kill the nasty taste of the steroids. At least for me it does. I also found a really nice apple flavored hard candy to suck on that helps too.

Last time I had IVSM (August 2012) I was sick it seemed from the steroids. Felt like crap. Didnt want to eat, which was weird, since steroids usually make me want to eat the refrigerator...not just the contents, but the actual refrigerator. My not wanting to eat might have been a combination of the steroids making me feel icky. My flare making me feel icky, and the fact that my mom got really sick the week I was getting steroids at the infusion center and she ended up getting put in the hospital for two months. I might have just been stressed out from all the stress and it screwed up my appetite.
__________________

.


~ Never do anything that you wouldn't want to explain to the paramedics. ~ Author Unknown ~

~ "Animals have two functions in society. To taste good and to fit well." ~ Greg Proops, actor ~
Erin524 is offline   Reply With Quote
"Thanks for this!" says:
Erika (01-17-2013), SallyC (01-18-2013)
Unread 01-17-2013, 06:17 PM   #7
bknejones
Junior Member
 
bknejones's Avatar
 
Join Date: Jan 2013
Location: Knoxville, Tennessee
Posts: 25
Default

Okay so I just finished day two of 3 of the IV's, and yesterday it made the pain from the flare up worse than it has ever been in the 3 months that I've been going through it. Today, the same, I'm in agonizing pain (lower back and hips), I only have 2 pain killers left that I can't get refilled until Monday... is it normal to make the flareup symptoms worse before they get better?? I'm on the verge of tears it's hurting so bad. I don't know what to do. Heat nor cold help.. just the pain killers.
bknejones is offline   Reply With Quote
"Thanks for this!" says:
SallyC (01-18-2013), Twinkletoes (01-26-2013)
Unread 01-17-2013, 08:57 PM   #8
NoWakes
Junior Member
 
NoWakes's Avatar
 
Join Date: Jan 2013
Location: MA
Posts: 8
Default

I just started this today, a five day series. Doing it at home, the nurse came and installed my IV today and brought the supplies. I just have to set the bags up every day myself. They will come if there's a problem or something, but if not they will just change the IV site in a couple of days. I am quite glad to be able to do it at home, as the hospital is a few hours from here.
NoWakes is offline   Reply With Quote
"Thanks for this!" says:
bknejones (01-17-2013), SallyC (01-18-2013)
Unread 01-18-2013, 10:45 AM   #9
jprinz99
Senior Member
 
Join Date: Jan 2008
Location: at home, of course
Posts: 1,106
My Mood:
Default

IVSM has a variety of side effects - bone type pain being one of them. The list of possible s/e is a bit long long. I have had varying side effects each time- sometimes the same ones; sometimes I think I am getting off easy - then a new/different side effect pops up. They always say
"Oh, that's just the solumedrol causing that, it will go away" (uh, gee... thanks)

If the pain is pretty bad, call your neuro and ask for help dealing with it --- after all, he doesn't know you are suffering unless you tell him. Good luck and I hope you feel better fast!


*I swear by sour lemondrops hard candies to cut the metalic yucky taste
__________________
Jane

Cleverly disguised as a responsible adult!
jprinz99 is offline   Reply With Quote
"Thanks for this!" says:
bknejones (01-20-2013), Erika (01-18-2013), SallyC (01-18-2013)
Unread 01-18-2013, 10:48 AM   #10
Kitty
Super Moderator
 
Kitty's Avatar
 
Join Date: Jan 2008
Posts: 19,625
Default

Please be careful with the frequency that you use steroids.....both oral and IV. They can cause all kinds of damage to your bones and once the damage is done.....it's done.
__________________
Multiple Sclerosis (MS)
Dx October 2005


.




Kitty is offline   Reply With Quote
"Thanks for this!" says:
bknejones (01-20-2013), Erika (01-18-2013), SallyC (01-18-2013)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Solu-medrol IV draggin' Myasthenia Gravis 3 07-01-2011 03:00 PM
Got my Olhipie on Solu-Medrol tamiloo Multiple Sclerosis 6 08-03-2010 12:00 PM
Question re:solu medrol iv effects... elaine7 Multiple Sclerosis 7 04-02-2008 08:24 AM
solu medrol peahen Multiple Sclerosis 5 01-04-2007 11:35 PM
Medrol petpuppy Multiple Sclerosis 0 10-02-2006 08:11 AM


All times are GMT -5. The time now is 09:46 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives